Ask a doctor

Could seasonal allergies be causing the swelling that has appeared three weeks after Juvederm Volume?

I had juvaderm voluma three weeks ago for volume in my upper cheek area. I had moderate bruising that took about two weeks to go away. In the past few days, I have had red, swollen areas just below the lower eyelid, near the ridge, on both sides. Also has become painful to the touch. I had been happy with the voluma and subsequent lift, and still am, but unsure why this swelling has occurred. I do suffer serious seasonal allergies and am wondering if this could have caused this. Ideas?

Doctor Answers (2)

Red and tender after filler injection

+3
Your description of redness and tenderness under your eye, after a nearby filler injection, is concerning for a possible skin infection or cellulitis.  If the area is warm along with red and tender that is very suspicious for cellulitis.  I would recommend you see your doctor ASAP because a skin infection near the eye can be quite serious and require oral or IV antibiotics.  

It it is unlikely seasonal allergies would give the redness and tenderness you describe.


Salt Lake City Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

The injections and seasonal allergies may be working together to cause this discomfort.

+1
The injections and seasonal allergies may be working together to cause this discomfort. Treat your seasonal allergies as you normally would and seek a follow up with your injector to be assessed.


Hope this helps.

Martin Jugenburg, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 156 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.